According to the site Pendulum ( a Non-profit source for bipolar disorder with numerous ads of Seroquel and AstraZeneca at their pages*):
"With "polypharmacy", patients who do not respond to one medication alone take several treatments that target different brain chemicals or the same parts of the brain with drugs that act slightly differently."It looks perfect but anecdotal - by anecdotal understand you, me and all patients experiences with the drugs - testimonies keeps on telling that this approach is harmful. I have already been in many of these cocktails and than came a time when I felt terrible and didn't know which drug was causing an specific side effect.
"According to S. Nassir Ghaemi, a psychiatrist who wrote a book on polypharmacy, a large amount of evidence exists that supports the effectiveness of the treatment in patients with bipolar disorder. A government-funded study that involves patients with depression scheduled for release in 2005 also could provide evidence of the effectiveness of polypharmacy" (emphasis mine)
If one drug has already so many terrible side effects imagine two, three, four...
Many people have been or witnessed a family member taking one of this cocktails.
This is Stephany's experience with her daughter:
"One hospital had her on 40!mg of Zyprexa, and Haldol at the same time, one place had her on Haldol and Seroquel at the same time...one hospital trialed 11 drugs in 13 weeks. She's lucky to be alive is how I feel."It's quite scientific putting a patient on a trial and error process. I took Zyprexa and slept-walked the first night. I called the psychiatrist and he told me to keep on taking that it would go away. Stupid me followed his instructions and spend another night sleepwalking something that never happened in my life. He changed for Seroquel.
* There is an advertisement of Seroquel XR at all pages of the site.
I've just read at Furious Seasons the word "monotherapy" said by a psychiatrist. So if only one drug is used it's "monotherapy". Conclusion: "politherapy" is the rule.